MAUDE Adverse Event Report: PENUMBRA, INC. POD6; HCG, KRD

PENUMBRA, INC. POD6; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod6s.During the procedure, the physician attempted to place a pod8 as the first coil in the outflow vessel with a non-penumbra microcatheter; however, the pod8 did not take its intended shape.It was reported that the pod8 was oversized and therefore, it was removed.The physician then attempted to place a pod6 into the outflow vessel using the same microcatheter; however, the base catheter being used could not be stabilized; therefore, the pod6 was retracted and flushed.When the pod6 was advanced again, the physician experienced resistance and the pod6 would not advance past the introducer sheath.Therefore, the pod6 was removed.The procedure was completed using additional pod6s, ruby coils, non-penumbra embolic agents, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD6
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8111654
Report Number3005168196-2018-02323
Device Sequence Number13876592
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Catalogue NumberRBYPOD6
Device Lot NumberF79022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Date Report Sent to FDA01/01/2005